Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 330, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 7, 2005, 6:09 PM EDT for DeKalb County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 7, 2005, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County DeKalb County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 072209 SVRFFC GAC089-072245- /O.NEW.KFFC.SV.W.0330.050607T2209Z-050607T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEKALB COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 645 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DRUID HILLS...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCKER...STONE MOUNTAIN...DUNWOODY...DORAVILLE...DECATUR... CLARKSTON...CHAMBLEE AND AVONDALE ESTATES. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3390 8441 3370 8434 3384 8409 3401 8425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:45 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 7, 5:45 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT TUE JUN 7 2005 .SHORT TERM... WAS TEMPTED TO JUST PLAGIARIZE MY DISCUSSION FROM YESTERDAY...FEELS LIKE I HAVE BEEN WRITING THE SAME THING DAY AFTER DAY. BUT...UNTIL THIS PATTERN CHANGES THERE IS NOT MUCH ELSE TO SAY. UPPER RIDGE REMAINS OVER THE SOUTHEASTERN U.S. THROUGH THE SHORT TERM FORECAST PERIOD WITH THE PERSISTENT WESTERN ATLANTIC RIDGE ANCHORED OVER THE REGION AS WELL. CURRENT MODEL RUNS SHOW THIS PATTERN REMAINING LOCKED IN PLACE FOR THE NEXT SEVERAL DAYS. ABUNDANT LOW LEVEL MOISTURE ALSO REMAINS IN PLACE SO SCATTERED...MAINLY DIURNAL...CONVECTION WITH AT OR ABOVE NORMAL TEMPERATURES SHOULD CONTINUE. .LONG TERM... OVERALL PATTERN REMAINS RELATIVELY UNCHANGED...SEE DISCUSSION ABOVE...THROUGH THE EXTENDED FORECAST PERIOD ALTHOUGH A NEW WRINKLE HAS EMERGED THAT MAY MAKE THINGS A LITTLE MORE INTERESTING BY THE WEEKEND. GFS MODEL BRINGS A PRETTY STOUT LOW ACROSS THE GULF OF MEXICO LATE IN THE WEEK. WESTERN ATLANTIC RIDGE KEEPS THIS FEATURE WELL WEST OF THE FORECAST AREA...MOVING IT INTO AND THEN UP THE LOWER MISSISSIPPI VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER... THE GFS DOES SPREAD HIGHER MOISTURE INTO THE REGION AROUND THE EDGE OF THIS SYSTEM. I HAVE NOT BOUGHT INTO THIS COMPLETELY SINCE THE GFS HAS BEEN GENERATING SIMILAR SYSTEMS THE PAST WEEK OR SO THAT HAVE NOT PANNED OUT...BUT WE WILL HAVE TO KEEP AN EYE ON THIS ONE. OTHERWISE...DIURNAL CONVECTION SHOULD CONTINUE THROUGH THE EXTENDED PERIOD WITH AT OR ABOVE NORMAL TEMPERATURES. && .AVIATION...MAINLY DIURNAL CONVECTION CONTINUING INTO THE EVENING... THEN DISSIPATING. MOSTLY MID/HIGH CLOUDS OVERNIGHT...EXCEPT SOME LOCAL LOW IFR CEILINGS AND VISIBILITY DUE TO LINGERING LOW LEVEL MOISTURE AND FOG. SOUTHWEST WINDS BECOMING LIGHT AND VARIABLE AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 68 83 69 83 / 40 60 40 50 ATHENS 66 86 68 83 / 40 60 40 50 GAINESVILLE 66 85 67 81 / 40 60 40 50 ROME 66 86 67 85 / 40 60 40 50 COLUMBUS 70 87 70 87 / 40 60 40 50 MACON 69 87 69 87 / 40 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20/41
Hazardous weather outlook, Jun 7, 11:34 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1134 AM EDT TUE JUN 7 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1134 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .SYNOPSIS... A WEAK PRESSURE PATTERN AT THE SURFACE WILL REMAIN OVER GEORGIA AS TROPICAL MOISTURE MOVES ACROSS THE STATE. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALIZED HEAVY RAIN. .DISCUSSION... SURFACE HEATING AND LINGERING OUTFLOW BOUNDARIES FROM YESTERDAYS THUNDERSTORMS WILL AID IN THUNDERSTORM DEVELOPMENT...MAINLY THIS AFTERNOON. CAPE VALUES WILL BE LESS THAN YESTERDAY WITH VALUES OF 1000 TO 1600 EXPECTED. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS...HOWEVER PEA SIZE HAIL AND WINDS GUSTING TO NEAR 40 MPH ARE POSSIBLE. ALSO...DUE TO LIGHT WIND SPEEDS ALOFT...THE THUNDERSTORMS WILL BE NEARLY STATIONARY. THEREFORE THERE IS A THREAT OF LOCALIZED HEAVY RAIN WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD PRODUCE BRIEF LOCALIZED FLOODING OF SMALL STREAMS AND LOW SPOTS IN ROADS AND HIGHWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jun 7, 4:22 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT TUE JUN 7 2005 GAZ076-085-086-072100- 422 PM EDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES NORTHEAST OF WADLEY TO MEEKS. THE LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THE AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN ALSO BE EXPECTED WITH THESE STORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. DUE TO THE SLOW MOVEMENT OF THESE STORMS PONDING OF WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jun 7, 4:34 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT TUE JUN 7 2005 GAZ031-042-052-072115- 434 PM EDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN HEARD...CARROLL AND PAULDING COUNTIES UNTIL 515 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM UNION TO TEMPLE TO EPHESUS...MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESES STORM ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 515 PM EDT.
Special weather statement, Jun 7, 4:55 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT TUE JUN 7 2005 GAZ097-098-072145- 455 PM EDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN TREUTLEN AND LAURENS COUNTIES UNTIL 545 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SOPERTON TO LOWERY. THE LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Jun 7, 5:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT TUE JUN 7 2005 GAZ086-072200- 523 PM EDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN EMANUEL COUNTY UNTIL 600 PM EDT... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COVENA. THE STORM WAS NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 600 PM EDT.
Special weather statement, Jun 7, 5:33 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT TUE JUN 7 2005 GAZ032-033-072200- 533 PM EDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN COBB AND NORTH FULTON COUNTIES UNTIL 600 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARIETTA...MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 600 PM EDT.
Special weather statement, Jun 7, 6:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EDT TUE JUN 7 2005 GAZ022-032>034-045-072245- 602 PM EDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN IN DEKALB...COBB...GWINNETT...FORSYTH AND FULTON COUNTIES UNTIL 645 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS KENNESAW TO SANDY SPRINGS TO DECATUR...MOVING EAST AT 5 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 645 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.